Idaho, 2016Tornado in Idaho, June 30, 2016
June 30, 2016 · NWS BOI · 1 event in 1 county or zone
A tornado developed along a gust front from a thunderstorm in South Central Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado developed along a gust front from a thunderstorm in South Central Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 30, 1:35 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 1:35 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Boise ID
235 PM MDT THU JUN 30 2016
.SHORT TERM...Isolated thunderstorms again this evening near the
NV/ID border but clouds will decrease overnight and Friday morning
will be cooler than this morning. Weak short wave trough passing by
to our north will bring slightly lower daytime highs Friday as well.
The monsoon moisture will be pushed south of the NV/ID border
Friday. Saturday looks a little hotter again and with a better
chance of afternoon thunderstorms near the NV/ID border, as the next
north Pacific trough nears the coast. Flow aloft will back to swly
again and draw the monsoon moisture back north across the NV/ID
border. Light winds through Saturday except near thunderstorms.
Areas of smoke from the table Rock fire near Boise will likely
continue through the night.
.LONG TERM...Saturday night through Thursday. The upper low
continues to push inland from off the British Columbia coast through
the period. As this low tracks further eastward into central British
Columbia and Alberta, it will help to push the remaining monsoonal
moisture further out of our area. A couple of shortwaves move
through the flow during the period, but most of the moisture remains
to our east. By Wednesday, models are indicating another low pushing
in from off the Washington coastline. Models are in disagreement on
placement of moisture associated with this low and confidence at
this time remains low. Temperatures remain close to normal through
the extended period.
&&
.AVIATION...VFR. Lingering smoke still around KBOI associated with
an active fire at Table Rock. Cumulus clouds in southwest Idaho will
last through late Thursday evening. Isolated showers/thunderstorms
east of a KMYL-KMUO line will last through late this evening.
Surface winds west-northwest 5-15kt with gusts up to 40kt near
showers/thunderstorms. Winds aloft to 10k feet MSL, variable 10-20kt.
&&
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...LC
LONG TERM....JC/WH
AVIATION.....JC
In the hours before
Special weather statement, Jun 30, 4:57 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
557 PM MDT THU JUN 30 2016
IDZ016-028-010045-
CAMAS PRAIRIE ID-WESTERN MAGIC VALLEY ID-
557 PM MDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOODING AND
SOUTHEASTERN CAMAS COUNTIES UNTIL 645 PM MDT...
AT 553 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SOUTHERN CAMAS COUNTY...OR 9 MILES SOUTH OF FAIRFIELD...MOVING EAST
AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STRONG THUNDERSTORMS WILL BE NEAR...
MORMON RESERVOIR AROUND 610 PM MDT.
FLAT TOP BUTTE...KELLY RESERVOIR AND MAGIC RESERVOIR AROUND 640 PM
MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4320 11459 4315 11461 4315 11496 4329 11496
4334 11453 4333 11446 4334 11443 4332 11440
4321 11437 4320 11438
TIME...MOT...LOC 2353Z 262DEG 9KT 4321 11485
BWTornado, Jerome
- When
- June 30, 6:12 PM MST to 6:22 PM MST
- Where
- Jerome County, 2.77 mi NNE of Jerome Co Arpt to 1.89 mi NE of Jerome Co Arpt
- Rating
- EF0
- Path length
- 1.46 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 42.768, -114.431
KMVT in Twin Falls relayed a video sent by a civilian of an EF0 tornado moving northwest to southeast along a gust front from a thunderstorm northeast of Jerome. The tornado began approximately 712 MDT and ended at 722 MDT. It was about 150 feet wide and moved through agricultural fields and no damage was reported. It is possible that the rotating column of air was a surface based gustnado since it was not clear if the updraft was connected to the parent thunderstorm. However, the rotating column had considerable height, strength and longevity.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Nebraska, June 30, 2016$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Iowa, June 30, 2016$15,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 30, 2016$10,000 · 1 in hail · 7 events
- Hail and Damaging Wind in South Carolina, June 30, 2016$5,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Montana, June 30, 20161.75 in hail · 5 events
- Hail and Damaging Winds in Minnesota, June 30, 2016$10,000 · 56 kt wind · 3 events
- Damaging Winds in Wisconsin, June 30, 2016$6,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, June 30, 20161 in hail · 3 events
- Hail and Damaging Wind in North Carolina, June 30, 201650 kt wind · 3 events
- Damaging Wind and Heavy Rain in Florida, June 30, 2016$500 · 2 events
- Hail and Damaging Wind in Missouri, June 30, 201652 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 30, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633426.